Popular Pain-Relieving Medicines Linked to Hearing Loss in Women
ScienceDaily (Sep. 12, 2012) — Headache? Back pain? At the first sign of pain, you might reach for a pain-relieving medicine to sooth your bodily woes.
Analgesics are the most frequently used medications in the United States and are commonly used to treat a variety of medical conditions.
But although popping a pill may make the pain go away, it may do some damage to your ears.
According to a study by researchers at Brigham and Women’s Hospital (BWH), women who took ibuprofen or acetaminophen two or more days per week had an increased risk of hearing loss. The more often a woman took either of these medications, the higher her risk for hearing loss. Also, the link between these medicines and hearing loss tended to be greater in women younger than 50 years old, especially for those who took ibuprofen six or more days per week.
There was no association between aspirin use and hearing loss.